Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this frost advisory at May 16, 2012, 3:36 PM EDT for Forest County, Mercer County, Venango County, Pennsylvania. It took effect at May 17, 2012, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2012, 3:36 PM EDT (19:36 UTC)
- In effect from
- May 17, 2012, 4:00 AM EDT
- Expired
- May 17, 2012, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
Counties Forest County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 105 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
188 WWUS71 KPBZ 161936 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 336 PM EDT WED MAY 16 2012 PAZ007>009-170345- /O.NEW.KPBZ.FR.Y.0002.120517T0800Z-120517T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 336 PM EDT WED MAY 16 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
699 WWUS71 KPBZ 170113 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 913 PM EDT WED MAY 16 2012 PAZ007>009-171200- /O.CON.KPBZ.FR.Y.0002.120517T0800Z-120517T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 913 PM EDT WED MAY 16 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY... * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
855 WWUS71 KPBZ 170802 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 402 AM EDT THU MAY 17 2012 PAZ007>009-171200- /O.CON.KPBZ.FR.Y.0002.000000T0000Z-120517T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 402 AM EDT THU MAY 17 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...THROUGH SUNRISE. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
103 WWUS71 KPBZ 171202 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 802 AM EDT THU MAY 17 2012 PAZ007>009-171315- /O.EXP.KPBZ.FR.Y.0002.000000T0000Z-120517T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 802 AM EDT THU MAY 17 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL CONTINUE TO RISE THIS MORNING AND THE THREAT OF FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at May 16, 3:31 PM EDT, 5 minutes earlier.
Area forecast discussion, May 16, 3:31 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT WED MAY 16 2012 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO SWING ACROSS WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA LATE THIS AFTERNOON BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL THEN PROVIDE DRY WEATHER AND MODERATING TEMPERATURES THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... COLD FRONT STRETCHED FROM NEAR DUJ THROUGH PIT TO HLG WILL CONTINUE TO PUSH QUICKLY SOUTHEASTWARD THROUGH EARLY EVENING. KEPT 20 TO 30 PERCENT POPS IN FORECAST THROUGH LATE AFTERNOON...THEN CLEARING SKIES AS DRIER AIR ADVECTS INTO REGION. GUSTY WINDS BEHIND THE COLD FRONT SHOULD DIMINISH QUICKLY THIS EVENING AS BOUNDARY LAYER MIXING SUBSIDES. WITH TEMPERATURES DROPPING INTO THE MID 30S AND POSSIBLY LOWER 30S IN SHELTERED VALLEYS FAR NORTH LATE TONIGHT...AREAS OF FROST CAN BE EXPECTED. WILL POST A FROST ADVISORY FOR FOREST...VENANGO AND MERCER COUNTIES SHORTLY...AND WILL INCLUDE MENTION OF SCATTERED FROST FOR REMAINING AREAS NORTH OF I-80 LATE TONIGHT. SURFACE HIGH WILL DRIFT EAST FROM LOWER MI TO OVER NY BY THURSDAY EVENING WITH DRY CONDITIONS PREVAILING ON THURSDAY. AFTERNOON TEMPERATURES WILL REACH THE MID 60S NORTH AND ALONG THE RIDGES...TO LOWER 70S FAR SOUTH. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE RIDGE WILL MAINTAIN DRY CONDITIONS THROUGH THE SHORT TERM. FORECAST TEMPERATURES CLOSE TO NAM/GFS GUIDANCE WHICH PUSHES TEMPERATURES TO AROUND 5 DEGREES ABOVE NORMAL FRIDAY AND NEAR 10 DEGREES ABOVE NORMAL SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODELS ARE IN DISAGREEMENT FOR MUCH OF THE PERIOD. ECMWF DEVELOPS A WEAK CUT OFF LOW IN THE SOUTHEAST STATES AND PHASES IT WITH AN APPROACHING TROUGH BY MONDAY. THE NEW CUT OFF LOW OVER THE MISSISSIPPI VALLEY SLOWLY MOVES EAST AND WOULD INCREASE THE POPS FOR MOST OF NEXT WEEK. GFS KEEPS RIDGE OF HIGH PRESSURE OVER THE REGION BEFORE A TROUGH BEGINS TO CROSS THE GREAT LAKES REGION ON MONDAY. HIGHEST CHANCE FOR PRECIP WOULD BE WITH THE FRONTAL BOUNDARY AHEAD OF THE TROUGH AXIS. HIGH PRESSURE WILL BUILD IN LATER IN THE WEEK AS RIDGE DEVELOPS. WITH INCONSISTENCIES IN THE MODELS...HAVE GONE WITH MOSTLY MOS GUIDANCE FOR POPS AND TEMPS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A COLD FRONT CROSSING THE REGION IS CURRENTLY CAUSING SOME SHOWERS AND ISOLATED THUNDERSTORMS IN THE NORTHEASTERN REGION BUT WILL MOVE OUT BY LATER THIS AFTERNOON. OTHERWISE VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE TAF PERIOD. GUSTS TO ABOUT 25 KNOTS BEFORE SHIFTING TO THE NORTHWEST HAVE BEEN OCCURRING WITH THE FRONTAL PASSAGE AND SHOULD DIMINISH BY EVENING. .OUTLOOK...WEDNESDAY THROUGH SUNDAY... BUILDING HIGH PRESSURE WILL SUPPORT VFR CONDITIONS FOR THE REMAINDER OF THE PERIOD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...FROST ADVISORY FROM 4 AM TO 8 AM EDT THURSDAY FOR PAZ007>009. WV...NONE. &&
Hazardous weather outlook, May 16, 4:22 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 422 AM EDT WED MAY 16 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-170830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 422 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.